Alert archive / Nevada / Special Weather Statements in 2016
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 4, 2016, 1:39 PM PDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 1:39 PM PDT (20:39 UTC)
- Expired
- Aug 4, 2016, 2:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Elko, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS85 KLKN 042039 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 139 PM PDT THU AUG 4 2016 NVZ041-042115- NORTHEASTERN NYE COUNTY NV- 139 PM PDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NYE COUNTY UNTIL 215 PM PDT... AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF BLUE EAGLE RANCH...MOVING NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NYE COUNTY. LAT...LON 3817 11561 3819 11572 3838 11568 3836 11552 TIME...MOT...LOC 2037Z 196DEG 6KT 3827 11564 $$ SH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:15 AM PDT, 10 hours 24 minutes earlier.
Area forecast discussion, Aug 4, 3:15 AM PDT, 10 hours 24 minutes before
Area Forecast Discussion National Weather Service Elko NV 315 AM PDT Thu Aug 4 2016 .SYNOPSIS...Monsoon moisture will begin to surge northward today into central Nevada, then spread into northeast Nevada tonight and Friday. && .SHORT TERM...Today through Friday. Monsoon moisture will begin to surge northward today into central Nevada, then into northeast Nevada tonight and Friday. Main concern will be heavy rain as precipitable water values will peak around 1 inch. a drier southwest flow will begin to push into the region on Friday limiting thunderstorm activity to mainly elko and White Pine counties. .LONG TERM...Friday night through Wednesday An upper level low off the Washington coast Friday night will slowly drift south toward Oregon over the weekend which will keep southwesterly flow aloft over Nevada. Should see a few lingering showers over eastern Nevada into Saturday before lingering moist unstable air eject east. The upper level low in the Pacific Northwest slowly opens into a trough that expands south into Oregon California and Nevada as the energy begins to drift east. Saturday night through next Wednesday dry conditions are expected over the cwa...with near normal temperatures and periods of higher wind speeds. && .AVIATION...Showers and thunderstorms will continue to expand up into east-central Nevada today with the potential for some lightning near KELY. Scattered showers and isolated thunderstorms will be possible over much of east-central and northeastern Nevada tonight into Friday. && .FIRE WEATHER...Monsoon moisture will begin to surge northward into central Nevada today bringing showers and thunderstorms. This moisture will spread into northeast Nevada tonight and Friday. Drier air will push in from the southwest on Saturday limiting thunderstorms to northeast Elko county. Dry Sunday through the first half of next week. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 91/96/96/91
Hazardous weather outlook, Aug 4, 2:40 AM PDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 240 AM PDT THU AUG 4 2016 NVZ030-031-033>041-050945- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 240 AM PDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A MOISTURE SURGE FROM SOUTHERN NEVADA WILL START TODAY, BRINGING AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA, SPREADING INTO NORTHEAST NEVADA TONIGHT. THE MAIN THREAT WILL BE HEAVY RAIN, WITH POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NEVADA FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 4, 1:39 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 139 PM PDT THU AUG 4 2016 NVZ041-042115- NORTHEASTERN NYE COUNTY NV- 139 PM PDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NYE COUNTY UNTIL 215 PM PDT... AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF BLUE EAGLE RANCH...MOVING NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NYE COUNTY. LAT...LON 3817 11561 3819 11572 3838 11568 3836 11552 TIME...MOT...LOC 2037Z 196DEG 6KT 3827 11564 SH
Nearby
Special Weather Statements in Nevada, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.